MAUDE Adverse Event Report: ZIMMER BIOMET, INC. FEMORAL STEM COLLARED 12/14 NK TAPER STND NECK; PROSTHESIS, HIP

ZIMMER BIOMET, INC. FEMORAL STEM COLLARED 12/14 NK TAPER STND NECK; PROSTHESIS, HIP
Catalog Number 00784101100
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is a combination product.(b)(4).G2: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during a procedure, the surgeon was not able to seat the prosthetic into the femur for proper implantation.There was no harm or impact to the patient.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Proposed component code: mechanical (g04)- stem.Visual examination of the returned product identified gouges between the collar and taper and on the underside of the collar from attempted use.No other damage was noted.The complaint was confirmed based on the returned device.Dhr was reviewed and no discrepancies related to the reported event were found.Investigation results concluded that the reported event was due to the surgeon not following the surgical technique to properly implant the stem.The alignment guide was not used to implant the stem which is necessary to use to achieve proper rotational alignment, otherwise it may result in femoral fracture or the stem not fully seating.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information to report at this time.

Brand Name
FEMORAL STEM COLLARED 12/14 NK TAPER STND NECK
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17162116
Report Number0001822565-2023-01639
Device Sequence Number12205479
Product Code LPH
UDI-Device Identifier00889024136007
UDI-Public(01)00889024136007(17)290531(10)64266583
Combination Product (Y/N)Y
Initial Reporter CountrySN
PMA/510(K) Number
K953337
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00784101100
Device Lot Number64266583
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2023
Supplement Date Received by Manufacturer09/18/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown